Alert archive / Nevada / Frost Advisories in 2011
Frost Advisory 2, NWS Elko, NV
NWS Elko, NV issued this frost advisory at Sep 2, 2011, 1:42 PM PDT for Eureka County, Lander County, White Pine County, Nevada. It took effect at Sep 3, 2011, 1:00 AM PDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Sep 2, 2011, 1:42 PM PDT (20:42 UTC)
- In effect from
- Sep 3, 2011, 1:00 AM PDT
- Expired
- Sep 3, 2011, 8:00 AM PDT
- In force
- 7 hr
- Issued by
- NWS Elko, NV
Counties Eureka County, NV, Lander County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 123 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 8.7 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3455 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
490 WWUS75 KLKN 022042 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 142 PM PDT FRI SEP 2 2011 NVZ032-035>037-031500- /O.NEW.KLKN.FR.Y.0002.110903T0800Z-110903T1500Z/ SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELKO...SPRING CREEK...WELLS... CARLIN...PEQUOP SUMMIT...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK...BATTLE MOUNTAIN...EMIGRANT PASS... AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT 142 PM PDT FRI SEP 2 2011 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM PDT SATURDAY. * TEMPERATURE: LOW TEMPERATURES ACROSS THE VALLEYS OF NORTHERN NEVADA WILL RANGE FROM 33 TO 36 DEGREES. SOME SHELTERED LOCATIONS MAY FALL INTO THE MID TO UPPER 20S. * LOCATIONS INCLUDE: ELKO...SPRING CREEK...WELLS...CARLIN... PEQUOP SUMMIT...ELY...MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK...AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT...BATTLE MOUNTAIN...EMIGRANT PASS * IMPACTS: ALTHOUGH A HARD FREEZE IS NOT ANTICIPATED FOR MOST AREAS...TEMPERATURES IN THE LOWER 30S FOR SEVERAL HOURS SATURDAY MORNING MAY CAUSE DAMAGE TO SENSITIVE OUTDOOR PLANTS AND CROPS. RESIDENTS ARE URGED TO TAKE PRECAUTIONS TO PROTECT SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
1 follow-up statement
940 WWUS75 KLKN 031457 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 757 AM PDT SAT SEP 3 2011 NVZ032-035>037-031600- /O.EXP.KLKN.FR.Y.0002.000000T0000Z-110903T1500Z/ SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELKO...SPRING CREEK...WELLS... CARLIN...PEQUOP SUMMIT...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK...BATTLE MOUNTAIN...EMIGRANT PASS... AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT 757 AM PDT SAT SEP 3 2011 ...FROST ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING... TEMPERATURES HAVE REBOUNDED FROM THE 30S WITH THE SUNRISE THIS MORNING. AS A RESULT...THE FROST ADVISORY WILL BE ALLOWED TO EXPIRE AT 8 AM PDT THIS MORNING. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this frost advisory went out at Sep 2, 8:04 AM PDT, 5 hours 38 minutes earlier.
Area forecast discussion, Sep 2, 8:04 AM PDT, 5 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 804 AM PDT FRI SEP 2 2011 .SYNOPSIS...AFTER A CHILLY START TO THIS FRIDAY MORNING...HIGH PRESSURE WILL BE STRENGTHENING OVER THE GREAT BASIN THIS WEEKEND AND TEMPERATURES WILL WARM UP ONCE AGAIN. TODAY AND SATURDAY WILL BE DRY...HOWEVER BY SUNDAY A HINT OF MONSOON MOISTURE WILL CREEP INTO CENTRAL NEVADA. THUNDERSTORMS ARE POSSIBLE ALL ACROSS THE GREAT BASIN ON MONDAY AND OVER EASTERN NEVADA THROUGH MOST OF NEXT WEEK. && .UPDATE...THE VARIOUS FROST ADVISORIES ISSUED FOR MUCH OF NORTHERN NEVADA AND THE FREEZE WARNING FOR NORTHERN ELKO COUNTY HAS BEEN ALLOWED TO EXPIRE AT 8 AM. THE COLD TEMPERATURES FELT THIS MORNING ARE COMING UP WITH THE RISING OF THE SUN. SATURDAY MORNING MAY ALSO BE A CHILLY ONE AS WELL...AND ADDITIONAL ADVISORIES MAY NEED TO BE ISSUED. WILL MAKE THE DECISION WITH THIS AFTERNOON'S FORECAST PACKAGE. UPDATED TEXT PRODUCTS WILL BE SENT SHORTLY. && .PREV DISCUSSION... /ISSUED AT 317 AM / SHORT TERM...TODAY THROUGH SATURDAY. IR SATELLITE IMAGERY SHOWS CLEAR SKIES ACROSS THE CWFA ON THE WAY TO A GOOD RADIATIONAL COOLING NIGHT ONCE THE WINDS SETTLE DOWN A BIT. TEMPERATURES SHOULD SOLIDLY SETTLE IN THE 30S AND COOLING WILL LIKELY BE MAXIMIZED IN A FEW HOURS. MODELS ARE IN AGREEMENT FOR THE NEXT TWO DAYS. WITH A FREEZE WARNING IN EFFECT THROUGH EARLY THIS MORNING FOR NORTHERN ELKO COUNTY...AND A FROST ADVISORY...FOR SHELTER TEMPERATURES OF 33 TO 36F...FOR ALL ZONES EXCEPT NORTHERN NYE...HUMBOLDT...AND EXTREME EASTERN ELKO COUNTIES...THE MAIN CONCERN IS ANOTHER COOL NIGHT TONIGHT. PERHAPS A COUPLE DEGREES WARMER THOUGH. AS A LOW PRESSURE TROUGH CONTINUES TO MOVE EAST THIS MORNING...THE TROUGH AXIS IS CUTTING THROUGH NE NV PER THE NAM MODEL. DUE TO ANOTHER WEAK SHORTWAVE CUTTING THROUGH THE BROADENING TROUGH...W-NW FLOW ALOFT WILL CONTINUE LONGER THAN PREVIOUS RUNS HAVE DEMONSTRATED...THROUGH SATURDAY...AND COOLER AIR WILL CONTINUE TO POOL ACROSS NORTHERN NEVADA. WILL LOWER TEMPERATURES A BIT IN THE NORTH FROM WHAT PREVIOUS FORECAST PACKAGE REVEALS. TEMPERATURES TODAY WILL BE SIMILAR TO THURSDAY TEMPS AND THEN UNDER CONTINUING CLEAR SKIES...A WARMING TREND WILL BEGIN ON SATURDAY. LONG TERM...SATURDAY NIGHT THROUGH NEXT THURSDAY. THE LONGWAVE PATTERN FEATURES UPPER RIDGING OVER THE GREAT BASIN OR CENTERED JUST TO THE EAST OF THE GREAT BASIN...EXPECTING ABOVE AVERAGE TEMPERATURES. DRY AIR WILL BE IN PLACE OVER THE WESTERN ZONES FOR MOST OF THE FORECAST PERIOD. HOWEVER...ITS A DIFFERENT BALL GAME OVER THE EASTERN ZONES COME 18Z SUNDAY...WHEN THE PWS WILL SURGE FROM .30 TO .75 OF AN INCH. LATEST RUN OF THE GFS40 DEPICTS THE NOSE OF THE JET MOVING INTO CENTRAL NEVADA ON SUNDAY. THE MOISTURE FLUX OVER EASTERN NEVADA AND THE UPWARD VERTICAL VELOCITIES WILL RESULT IN ENHANCED POTENTIAL FOR THUNDERSTORM ACTIVITY. LATEST RUN OF THE GFS PROJECTS...CLOUD BASES BETWEEN 500 MB AND 550 MB...AND WILL LIKELY TREND ON THE LOW QPF SIDE. THE POSSIBILITY OF CONVECTION OVER WHITE PINE AND ELKO COUNTIES WILL LINGER INTO THURSDAY...RETAINING A DIURNAL SIGNATURE. TUESDAY...THE UPPER LEVEL HEIGHTS WILL INCREASE WITH THE 588DAM WELL NORTH OF THE LKN CWA...PRODUCING ABOVE NORMAL TEMPERATURES FOR THE REMAINDER OF THE WEEK. AVIATION...VFR CONDITIONS CAN BE EXPECTED AT ALL TAF SITES FOR THE ENSUING 24 HR PERIOD...WITH LIGHT WINDS AS HIGH PRESSURE ALOFT BUILDS OVER THE REGION. FIRE WEATHER...DRY AND QUIET WEATHER WILL BE THE RULE THROUGH SATURDAY. AS HIGH PRESSURE INTENSIFIES OVER THE 4-CORNERS AREA LATE THIS WEEKEND THROUGH MOST OF NEXT WEEK...A RETURN TO A MONSOON FLOW OF MOISTURE IS EXPECTED. DRY THUNDERSTORM COVERAGE WILL BE ISOLATED ACROSS CENTRAL NEVADA SUNDAY AFTERNOON. THE BIGGEST SURGE OF MOISTURE WILL BE ON MONDAY AND DRY THUNDERSTORMS ARE EXPECTED ACROSS ALL FIRE ZONES. AT THIS TIME...ZONE 455 STANDS OUT AS THE PRIME CANDIDATE FOR A RED FLAG SITUATION DUE TO COVERAGE OF DRY LIGHTNING. TUESDAY THROUGH THE REST OF THE FORECAST PERIOD WILL CONTINUE TO BE UNSETTLED MAINLY ACROSS THE EASTERN HALF AS DRIER AIR TRIES TO WORK EAST. && .LKN WATCHES/WARNINGS/ADVISORIES... NONE. && 86/95
Hazardous weather outlook, Sep 2, 8:08 AM PDT, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 808 AM PDT FRI SEP 2 2011 NVZ030-032-035>037-021615- HUMBOLDT COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- 808 AM PDT FRI SEP 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA AND NORTHWEST NEVADA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NVZ031-021615- NORTHERN ELKO COUNTY- 808 AM PDT FRI SEP 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST NEVADA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Frost Advisories in Nevada, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.